| Model Number |
3341304 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Wrinkling (2613)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: anisomastia, cutaneous contour deformity.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient who underwent a breast reconstruction revision with 545cc mentor memoryshape breast implants experienced right-sided anisomastia and bilateral cutaneous contour deformity postoperatively.The patient expressed dissatisfaction with asymmetry and wrinkling of the breasts.As a result, the patient underwent explantation and replacement with mentor memoryshape breast implants, 610cc on the left (left catalog # 3341354 and lot-serial # (b)(4)) and 680cc on the right (catalog # 3341404 and lot-serial # (b)(4)) on (b)(6) 2021.This medwatch report is for the right-sided implant.
Additional Manufacturer Narrative
Mentor received additional information regarding patient and event details.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ th 545cc returned device.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 9363791 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 27, 2022, device re-evaluation was completed due to addition of asymmetry code.Updated summary: mentor conducted a visual inspection of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ th 545cc returned device.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).